I am a 30 year old female. I was diagnosed with OCD at 17. My symptoms started at age 8. I'm usually full of energy and never stop. I have been seeing a therapist. With the help of therapy and Prozac I hope to be able to develop a closer relationship with my two young daughters(my mind has been consumed with OCD thoughts, this has kept me from being able to spend one on one time with them). My OCD has been extremely draining to my mind and body. Not sure how I feel about going from one extreme to another so quickly. Is this normal? I try to continue with my normal mind OCD rituals however, I notice the medication is preventing me.
While you haven't been on the medication very long, one side effect which will get better with continued use is drowsiness. It will take upwards of a month to feel the complete effectiveness of this medication. It may take several weeks to overcome some of the more mild side effects. If they become too bothersome or concerning, please contact the prescribing doctor right away.
You are on the right path, with talk and drug therapy you will overcome this condition and develop closer relationships with your daughters. Good luck and keep in touch,
I also suffer from OCD and i'm on prozac3months now for my anxiety and ocd,i found the prozac has helped with the ocd,i'm certainly not as bad as i was before taking it or while on other meds,its definitley helped with that and yes the tiredness is normal,it just takes a while for your body to get used to the meds! The prozac along with therapy you should notice a change in a few weeks.
Best of luck with it and take care
Hello Peggiejoe. I can put your mind at easae, in regards to prozac. First in regards to weight gain, its unique in the sense that there is very little, if any. Lithuim for instance, also used in ocd treatment does. I have ocd. Had since childhood. I post in this site, its a great place for a person such myself. takes the worry, and my daily "problems" fairly minor some days, compared to other people. There is plenty of support here. One of the drugs that I was on for ocd was anafranil. Unlike prozac anafranil has more side effects in general than prozac. prozac, will take four weeks to begin to show that it is working. I know, that for those of us who have ocd, and reading up on it, for I stay on top of my diagnosis(s), most every pscychiatric drug ever developed has at one point or another been used for the treatment of ocd. I have been on lithium, tegretol, depeakene,klonopin,librium, xanax, at the time, used solely to fight my ocd.
One thing that you said was your seeing a therapist. Thats really good news. I know that its almost always a unwritten rule that people with ocd, almost always respond, react better to there medication(s) when also seeing a therapist. Positive. I know, perhaps going on a tad to long, but I want you to know, that so many others have also, racing thoughts, rituals that control our very being. Sounds dramatic, but, having lived with this illness, for just about my entire life, I always have comfort in that I am not alone. There is a world of support, just here alone, this site, people, literally from around the globe, taking, giving, sharing.Ha! best of wishes, feel free to ask, give your opinions, and as I have said before, life, always changes, and very often, much for the better. Its the not knowing that holds us (me) back at times. The old expression, "fear of the unknown"... but through our sharing, we learn and begin to know, things and very often, once we have knowledge, it can certainly help erase or if not erase, diminish our fears.Be well Peggiejoe. best wishes for you and your family.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Obsessive Compulsive Disorder - I struggle with obsessive thoughts that I Just cant get rid of. they
Posted 9 Sep 2009 • 2 answers
Posted 4 Jul 2012 • 3 answers
Posted 18 Sep 2013 • 2 answers
Posted 24 Nov 2013 • 3 answers
Posted 3 Mar 2016 • 2 answers